Alert archive / Nebraska / Special Weather Statements in 2016
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 8, 2016, 8:20 PM MDT for Dawes County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2016, 8:20 PM MDT (02:20 UTC)
- Expired
- Aug 8, 2016, 9:00 PM MDT
- In force
- 40 min
- Issued by
- NWS North Platte, NE
County Dawes County, NE
The radar
The Rapid City radar (KUDX), 136 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 2.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 682 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1879 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
809 WWUS83 KLBF 090220 SPSLBF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 820 PM MDT MON AUG 8 2016 NEZ004-090300- SHERIDAN NE- 820 PM MDT MON AUG 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERIDAN COUNTY UNTIL 900 PM MDT... AT 819 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SLIM BUTTE...OR 13 MILES NORTHEAST OF CHADRON...MOVING SOUTHEAST AT 20 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WHITE CLAY...PINE RIDGE... INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD... METCALF STATE WILDLIFE MANAGEMENT AREA AND INTERSECTION OF HIGHWAY 87 AND CRAVEN CREEK ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4300 10250 4273 10255 4283 10280 4300 10279 TIME...MOT...LOC 0219Z 307DEG 19KT 4296 10281 $$ ROBERG
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 8, 6:14 PM MDT, 2 hours 6 minutes earlier.
Area forecast discussion, Aug 8, 6:14 PM MDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service North Platte NE 714 PM CDT MON AUG 8 2016 .SHORT TERM...(This evening through Tuesday) Issued at 333 PM CDT Mon Aug 8 2016 A fairly moist and somewhat unstable atmosphere is in place across the western high plains this afternoon. Expect widely scattered thunderstorms to move east off the higher terrain into western Nebraska this evening. Agree with SPC that there is a marginal risk for a severe storm or two, as there is at least some shear present along with 7 to 8 C/KM mid level lapse rates. See little support though for storms to last much past sundown, and will only carry pops through mid evening. Expecting stratus to develop again tonight across southwest into central Nebraska, as moist southeast upslope flow continues. Patchy fog also is possible. Hot and humid conditions will return Tuesday as H850MB temperatures increase as the upper level ridge builds overhead. As temperatures rise with the increasing humidity /dew points 70F to 75F from North Platte northeast through the Broken Bow and O'Neill areas/ heat index readings near 100F are expected during the late afternoon hours. Shear decreases further Tuesday, and there is little support either at the surface or aloft for thunderstorm activity and have went dry all areas. .LONG TERM...(Tuesday night through Monday) Issued at 333 PM CDT Mon Aug 8 2016 Tuesday night through Thursday...bias corrected data continue to suggest highs in the lower to mid 90s Wednesday. This a few degrees below guidance. Bias correction also produces dew points in the 60s to near 70 Wednesday which is slightly above guidance. A low level jet around 30kt will operate Tuesday night and and the NAM12 suggests this would keep skies mostly clear. Patchy valley fog is possible. The low level jet should keep the higher terrain well- mixed and free of fog. Thunderstorm chances Tuesday night revolve around shear and instability across Wrn SD. It is more favorable north of Nebraska. There will be a dryline bulge moving across Pine Ridge which could spark an isolated storm. The situation Wednesday and Wednesday night is a bit more precarious with each model handling moisture and dynamics differently. The NAM12 is the wettest solution and winds aloft are strong enough to produce sufficient shear for thunderstorm segments and bows. Storm motion would be east and northeast with the low level jet south- southwest near 40 kt. Winds aloft are southwest and increase to 40 to 60 kt from 500 to 300 mb. The ECM is faster producing thunderstorms during the day Wednesday and nothing Wednesday night. The GFS is dry both Wednesday and Wednesday night. There is no model consensus. All in all...rainfall Tuesday night through Thursday would likely be 1/4 inch or less. If the NAM12 verifies...locally heavy rainfall occurs with ambient precipitable water increasing to over 1.5 inches. Cold air aloft takes hold Thursday and the NAM12 and ECM models appear to be supporting thunderstorm chances across Ncntl Neb. This storm activity would be post frontal and elevated vs sfc based Wednesday. Bias correction produces highs in the 80s and this is slightly cooler than the guidance. Thursday night through Monday...a broad upper level trof forms across the Cntl and Nrn plains. 700mb temperatures fall from 14C to 6C by Saturday and 500mb from -6C to -11C. This supports highs in the lower 80s Friday and Saturday. Bias correction was close to the guidance with this portion of the forecast. Cold air aloft could support isolated to scattered thunderstorm coverage Thursday night through Friday night. The forecast is dry Saturday and beyond. A blend of Pacific and Canadian high pressure moves in and dew points fall into the 50s to near 60. Warm air will slowly return Sunday and Monday as heights rise. Low pressure will reform on the Nrn High plains and draw warm east off the Rockies. Highs rise into the mid and upper 80s. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 714 PM CDT Mon Aug 8 2016 MVFR and local IFR ceilings should reform tonight mainly after 09z as low level moisture remains in place across the region. IFR expected once again from KOGA to KLBF and points southeast. Decent mixing should erode the lower ceilings fairly quickly Tuesday morning, with VFR all areas by midday. && .LBF Watches/Warnings/Advisories... None. && SHORT TERM...Taylor LONG TERM...CDC AVIATION...Roberg
Hazardous weather outlook, Aug 8, 2:56 PM MDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 356 PM CDT MON AUG 8 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-092100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 356 PM CDT MON AUG 8 2016 /256 PM MDT MON AUG 8 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. PATCHY FOG IS EXPECTED TO DEVELOP OVERNIGHT TONIGHT MAINLY SOUTH OF A LINE FROM ONEILL TO HYANNIS. A STRONG THUNDERSTORM OR TWO IS POSSIBLE THIS EVENING ACROSS FAR WESTERN NEBRASKA AND THE PANHANDLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HOT AND HUMID WEATHER IS EXPECTED TUESDAY AND WEDNESDAY...WITH AFTERNOON HEAT INDEX VALUES NEARING 100 DEGREES ALONG AND EAST OF HIGHWAY 83. A FEW THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH FRIDAY NIGHT. AT THIS TIME THE THREAT FOR SEVERE STORMS IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) TAYLOR
In the hours before
Special weather statement, Aug 8, 8:20 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 820 PM MDT MON AUG 8 2016 NEZ004-090300- SHERIDAN NE- 820 PM MDT MON AUG 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERIDAN COUNTY UNTIL 900 PM MDT... AT 819 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SLIM BUTTE...OR 13 MILES NORTHEAST OF CHADRON...MOVING SOUTHEAST AT 20 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WHITE CLAY...PINE RIDGE... INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD... METCALF STATE WILDLIFE MANAGEMENT AREA AND INTERSECTION OF HIGHWAY 87 AND CRAVEN CREEK ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4300 10250 4273 10255 4283 10280 4300 10279 TIME...MOT...LOC 0219Z 307DEG 19KT 4296 10281 ROBERG
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:56 PM MDT | Special Weather Statement | LBF | Sheridan | 49 min |
| Aug 8, 9:46 PM MDT | Special Weather Statement | LBF | Sheridan | 44 min |
| Aug 8, 10:53 PM MDT | Special Weather Statement | LBF | Sheridan | 52 min |
| Aug 8, 11:28 PM MDT | Special Weather Statement | LBF | Sheridan | 47 min |
| Aug 9, 5:33 AM MDT | Dense Fog Advisory | LBF | Deuel, Garden | 73 min |
| Aug 9, 2:42 PM MDT | Heat Advisory | LBF | Boyd, Keya Paha | 27 hr |
Nearby
Special Weather Statements in Nebraska, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.